MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 3H; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 3H; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI STD LT 3H
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed, even though the screw was not returned, one of the 7 threaded holes on the plate head was found to have damaged threads resulting in an oversized minor diameter, however a likely cause is over-torqueing the locking screw.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used when tightening the screw.
 
Event or Problem Description
It was reported that during a distal radius fracture repair procedure, as the surgeon was inserting the ar-8724-22 2.4mm screw into the ar-8916vsl-03, volar distal radius plate, as the surgeon was completing the final tightening, the screw head went straight through.The surgeon removed the plate and screw.The case was completed using a different ar-8916vsl-03, lot: 0290944 and ar-8724v-20, 2.4mm locking screw.

Brand Name
VOLAR DISTAL RAD PLT TI STD LT 3H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19547045
Report Number1220246-2024-05862
Device Sequence Number20046389
Product Code HRS
UDI-Device Identifier00888867130999
UDI-Public00888867130999
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI STD LT 3H
Device Catalogue NumberAR-8916VSL-03
Device Lot Number10282300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown